Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 385, NWS Blacksburg, VA

July 23, 20084 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 23, 2008, 4:03 PM EDT for 4 counties in Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2008, 4:03 PM EDT (20:03 UTC)
Expired
Jul 23, 2008, 4:50 PM EDT
In force
47 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Botetourt County, VA, Craig County, VA, Montgomery County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 41 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:25 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 232003
SVRRNK
VAC023-045-121-161-232100-
/O.NEW.KRNK.SV.W.0385.080723T2003Z-080723T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
403 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN CRAIG COUNTY IN SOUTHWEST VIRGINIA
  SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
  NORTHERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 500 PM EDT.

* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BRADSHAW...OR 7 MILES SOUTHEAST OF SINKING CREEK...AND MOVING EAST
  AT 19 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRADSHAW...
  CATAWBA...
  ROANOKE AIRPORT...
  HOLLINS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

LAT...LON 3745 7994 3734 7992 3725 8036 3735 8038
TIME...MOT...LOC 2003Z 257DEG 16KT 3734 8022

$$

PH
3 follow-up statements
000 
WWUS51 KRNK 232025
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT WED JUL 23 2008

VAC045-121-232036-
/O.CAN.KRNK.SV.W.0385.000000T0000Z-080723T2100Z/
MONTGOMERY VA-CRAIG VA-
426 PM EDT WED JUL 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAIG AND NORTHERN
MONTGOMERY COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

LAT...LON 3744 7994 3734 7992 3730 8016 3739 8015
      3745 7995
TIME...MOT...LOC 2026Z 257DEG 16KT 3736 8008

$$

VAC023-161-232100-
/O.CON.KRNK.SV.W.0385.000000T0000Z-080723T2100Z/
BOTETOURT VA-ROANOKE VA-
426 PM EDT WED JUL 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN ROANOKE AND SOUTHWESTERN BOTETOURT COUNTIES...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CATAWBA...MOVING EAST AT 18 MPH.

LOCATIONS IMPACTED INCLUDE...
  CATAWBA...
  ROANOKE AIRPORT...
  HOLLINS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

LAT...LON 3744 7994 3734 7992 3730 8016 3739 8015
      3745 7995
TIME...MOT...LOC 2026Z 257DEG 16KT 3736 8008

$$

JH
000 
WWUS51 KRNK 232038
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT WED JUL 23 2008

VAC023-161-232100-
/O.CON.KRNK.SV.W.0385.000000T0000Z-080723T2100Z/
BOTETOURT VA-ROANOKE VA-
438 PM EDT WED JUL 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN ROANOKE AND SOUTHWESTERN BOTETOURT COUNTIES...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HOLLINS...OR NEAR ROANOKE...MOVING EAST AT 22 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

LAT...LON 3745 7995 3744 7994 3734 7992 3732 8002
      3732 8003 3732 8005 3732 8007 3741 8008
TIME...MOT...LOC 2038Z 278DEG 19KT 3735 7995

$$

PH
000 
WWUS51 KRNK 232050
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT WED JUL 23 2008

VAC023-161-232100-
/O.CAN.KRNK.SV.W.0385.000000T0000Z-080723T2100Z/
BOTETOURT VA-ROANOKE VA-
450 PM EDT WED JUL 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROANOKE AND
SOUTHWESTERN BOTETOURT COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED INTO 
ANOTHER WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

LAT...LON 3745 7995 3744 7994 3734 7992 3732 8002
      3732 8003 3732 8005 3732 8007 3741 8008
TIME...MOT...LOC 2050Z 278DEG 19KT 3734 7987

$$

PH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:58 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 23, 2:58 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT WED JUL 23 2008

.SYNOPSIS...
A COLD FRONT WILL SWEEP EAST THROUGH THE MID ATLANTIC REGION THIS
EVENING...PRECEDED AND ACCOMPANIED BY ANOTHER ROUND OF SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE
SEVERE. COOLER AND DRIER AIR IS EXPECTED TO OVERSPREAD THE REGION
LATE TONIGHT INTO EARLY FRIDAY...BRINGING CLEARING SKIES AND
MODERATE TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WATER VAPOR SHOWS A VERY STRONG SHORT WAVE FOR THE END OF
JULY...DEEPENING THE TROUGH IN THE EAST AND PUSHING A SFC COLD
FRONT SOUTHEASTWARD ACROSS WESTERN WV...EXTREME EASTERN KY AND
EASTERN TN. THERE IS A LINE OF SHOWERS/SCT TSTMS AHEAD OF THE
FRONT MOVG INTO THE WESTERN CWA AT THIS TIME. THE AIRMASS IS
MODERATELY UNSTABLE...WITH CAPES OF AROUND 1500 J/KG. SHEAR IS
INCREASING AS THE SHORT WAVE APPROACHES. WEST WIND SHAVE BECOME
LIGHT AHEAD OF THE LINE...AND HAVE BACKED TO THE SOUTH OR
SOUTHWEST EAST OF THE BLUE RIDGE. DEWPOINTS REMAIN IN THE MID 60S
TO AROUND 70. I SEE NO REASON WHY THE THE LINE WILL NOT CONTINUE
MOVING EAST...AND AS THE SHORT WAVE ROUNDS THE BASE OF THE TROUGH
THIS EVENING IT THE FRONT BECOMES MORE PARALLEL TO THE UPPER FLOW
AND SHOULD SLOW. THIS WILL OCCUR IN THE NC/VA PIEDMONT...CLOSE TO
THE EASTERN CWA. FOR NOW...HAVE KEPT THE HEAVY RAIN...GUSTY WINDS
AND FREQUENT LIGHTNING WORDING THROUGH THE EVENING OUT THAT WAY.
FFG IS HIGH ENOUGH THAT WE DO NOT THINK A FLASH FLOOD WATCH IS
NEEDED. THERE IS A POTENTIAL FOR VERY HEAVY RAIN ACROSS THE
PIEDMONT THOUGH. SEVERE THREAT WILL LAST THROUGH THE EVENING...BUT
DECREASING WEST TO EAST...AS WELL. STAYED CLOSE TO MAV GUIDANCE
LOWS- JUST A LITTLE WARMER IN THE EAST WHERE THE FRONT WILL SLOW
AND CLOUD COVER WILL LINGER THE LONGEST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
PASSAGE OF UPPER TROF AND ARRIVAL OF SURFACE RIDGE SHOULD ASSURE
GOOD SUBSIDENCE THURSDAY INTO THURSDAY NIGHT WITH PARTLY TO MOSTLY
CLEAR SKIES. LOWERING DEW POINTS AND GOOD INSOLATION SHOULD RESULT
IN GOOD DIURNAL TEMPERATURE CURVE...WITH DAYTIME HIGHS RANGING
FROM THE 70S ACROSS THE HIGHER TERRAIN OF THE WEST...TO THE 80S
ACROSS THE PIEDMONT. NIGHTTIME LOWS SHOULD FALL BACK INTO THE 50S
WEST...WITH 60S EAST.

MAV GUIDANCE APPEARED REASONABLE FOR THIS FORECAST PERIOD...AND
GENERALLY WAS ACCEPTED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
LONG WAVE PATTERN STILL SHOWING AN UPPER RIDGE IN THE CENTRAL
UNITED STATES WITH A TROF IN THE EAST. HPC IS FAVORING A SLOWER
FRONTAL PASSAGE SIMILAR TO THE ECMWF WHICH HAS THE FRONT COMING
THROUGH OUR FORECAST AREA SUNDAY AND MONDAY. HAVE KEPT
TEMPERATURES...ESPECIALLY OVERNIGHT LOWS CLOSER TO THE WARMER
GUIDANCE NUMBERS AHEAD OF THE FRONT. HAVE ALSO GRAUDALLY BROUGHT
IN DRY WEATHER BEHIND THE FRONT ON TUESDAY AND WEDNESDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
LINE OF SHOWERS AND TSTMS JUST AHEAD OF A COLD FRONT IS JUST MOVG
INTO THE MTNS OF SRN WV AND FAR SW VA AT THIS TIME. THIS LINE
SHOULD CONT PROGRESSING EASTWARD AND LIKELY BECOMING STRONGER. I
HAVE TIMED THE LINE OF TSTMS/GREATEST THEAT AT EACH OF THE TAF
SITES. FOR BLF AND LWB...WAS CONFIDENT ENOUGH TO HAVE A PREVAILING
GROUP AND TEMPO OF HEAVIER SHOWERS. FURTHER EAST...I HANDLED IT
WITH A TEMP GROUP OF 3 HOURS. TSTMS WILL LINGER LONGEST IN THE
DANVILLE AREA...TILL 01 TO 02Z. COULD HAVE SOME MVFR FOG OVERNIGHT
ONCE THE RAIN MOVES EAST OF THE AREA AND THERE IS SOME CLEARING. I
PUT SOME IFR FOG IN DANVILLE...AND LIFR AT LWB TOWARD MORNING.
LOOKS LIKE ALL FOG IN THE AREA WILL LIFT QUICKLY WITH A
STRENGTHENING NW FLOW...AROUND 13Z. VFR CONDITIONS ARE EXPECTED
REST OF THE DAY THURSDAY...WITH NW TO NORTH WINDS POSSIBLY AS HIGH
AS 10 KNOTS.

SERIES OF SHORT WAVE TROUGHS ARE EXPECTED TO PASS EAST THROUGH THE
SOUTHERN MID ATLANTIC REGION LATER FRIDAY INTO THE WEEKEND...EACH OF
WHICH WILL REINTRODUCE THE THREAT OF WIDELY SCATTERED SHOWERS OR
THUNDERSTORMS ALONG WITH LOCALIZED MAINLY MVFR RESTRICTIONS TO
VISIBILITY AND/OR CEILING.

OTHERWISE...EXPECT TO SEE GENERAL VFR CONDITIONS TO PREVAIL FOR MOST
OF THE TIME AT ALL TERMINAL FORECAST SITES FROM TONIGHT THROUGH THE
UPCOMING WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WERT
NEAR TERM...JJ
SHORT TERM...WERT
LONG TERM...AMS
AVIATION...JJ/WERT
Hazardous weather outlook, Jul 23, 3:48 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT WED JUL 23 2008

NCZ001>006-018>020-VAZ009-012>020-022>024-032>035-043>047-058-059-
242000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
348 PM EDT WED JUL 23 2008

...SEVERE THUNDERSTORM WATCH 739 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL MOVE EAST THROUGH THE MID ATLANTIC REGION THIS
TONIGHT...PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE
AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ007-010-011-WVZ042>045-242000-
TAZEWELL-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER-
348 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE EAST THROUGH THE REGION THIS EVENING...
PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE AND BE
ACCOMPANIED BY LARGE HAIL AND DAMAGING WIND GUSTS.

THE THREAT OF SEVERE WEATHER IS EXPECTED TO END FROM WEST TO EAST
OVER THE AREA BY MID EVENING AS COOLER AND DRIER AIR BEGINS TO
FILTER INTO THE AREA BEHIND THE FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 23, 3:21 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND DMG     PEMBROKE                37.32N 80.64W
07/23/2008                   GILES              VA   TRAINED SPOTTER

            LARGE TREE LIMBS BLOWN DOWN TO THE GROUND

&&

CACCIAPAGLIA
Local storm report, Jul 23, 3:40 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     2 N DANVILLE CITY       36.61N 79.42W
07/22/2008                   CITY OF DANVILLE   VA   PUBLIC

            TREES DOWN ON FRANKLIN PIKE

&&

JJACKSON
Local storm report, Jul 23, 3:44 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             RADFORD                 37.13N 80.57W
07/23/2008  M0.88 INCH       CITY OF RADFORD    VA   TRAINED SPOTTER

&&

CACCIAPAGLIA
Local storm report, Jul 23, 3:47 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             FAIRLAWN                37.15N 80.56W
07/23/2008  E1.00 INCH       PULASKI            VA   TRAINED SPOTTER

            HAIL LASTED 5 MINUTES

&&

CACCIAPAGLIA
Local storm report, Jul 23, 3:52 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             RADFORD                 37.13N 80.57W
07/23/2008  M0.88 INCH       CITY OF RADFORD    VA   PUBLIC

&&

CACCIAPAGLIA
Local storm report, Jul 23, 4:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
403 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             FAIRLAWN                37.15N 80.56W
07/23/2008  M1.25 INCH       PULASKI            VA   PUBLIC

            HAIL COVERED THE GROUND. HAIL LASTED 10 MINUTES

0355 PM     TSTM WND DMG     CHRISTIANSBURG          37.14N 80.40W
07/23/2008                   MONTGOMERY         VA   PUBLIC

            LARGE TREE BLOWN DOWN

0355 PM     HAIL             CHRISTIANSBURG          37.14N 80.40W
07/23/2008  M1.00 INCH       MONTGOMERY         VA   PUBLIC

            AT PLUM CREEK AND BLAIR STREET

&&

CACCIAPAGLIA

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:05 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt85 min
Jul 22, 8:18 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania57 min
Jul 22, 8:24 PM EDTSevere Thunderstorm WarningRNKAppomattox, Bedford, Campbell, Pittsylvania96 min
Jul 22, 8:31 PM EDTSevere Thunderstorm WarningRNKGiles74 min
Jul 22, 8:34 PM EDTSevere Thunderstorm WarningRNKAppomattox, Charlotte56 min
Jul 22, 8:40 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville65 min
Jul 22, 8:40 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville65 min
Jul 22, 9:01 PM EDTSevere Thunderstorm WarningRNKCraig, Montgomery, Roanoke, City of Roanoke, City of Salem74 min
Jul 22, 9:26 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte51 min
Jul 22, 9:42 PM EDTFlash Flood WarningRNKBedford, Botetourt, Rockbridge6 hr
Jul 22, 9:52 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig, City of Covington50 min
Jul 22, 9:56 PM EDTSevere Thunderstorm WarningRNKBuckingham45 min
Jul 22, 10:23 PM EDTSevere Thunderstorm WarningRNKBath36 min
Jul 23, 2:51 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, City of Covington54 min
Jul 23, 2:59 PM EDTSevere Thunderstorm WarningRNKCraig, Giles61 min
Jul 23, 3:01 PM EDTSevere Thunderstorm WarningRNKBland, Floyd, Giles, Montgomery, Pulaski, City of Radford59 min
Jul 23, 3:32 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig58 min
Jul 23, 3:55 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Pulaski, Roanoke, City of Radford and 2 more65 min
Jul 23, 4:11 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax48 min
Jul 23, 4:48 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke57 min
Jul 23, 4:56 PM EDTAreal Flood AdvisoryRNKBotetourt, Roanoke, City of Roanoke, City of Salem3 hr
Jul 23, 5:03 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick57 min
Jul 23, 5:32 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania58 min
Jul 23, 5:41 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg64 min
Jul 23, 5:50 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Martinsville55 min
Jul 23, 5:59 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania61 min
Jul 23, 6:39 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax66 min
Jul 23, 6:47 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax58 min
Jul 23, 6:55 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville65 min
Jul 23, 7:39 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax55 min
Jul 23, 7:46 PM EDTFlash Flood WarningRNKCharlotte5 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.